MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VELYS ROBOTIC-ASSIST STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDOS INTERNATIONAL SàRL CH VELYS ROBOTIC-ASSIST STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451611001
Medical Device Problem Codes Positioning Failure (1158); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure, the t9 screw inadvertently entered the t8/t9 disc space.An excessive force warning appeared on the screen during the case.After decompression, the t9 screw was removed and correctly repositioned using velys navigation only.There was no patient harm.Observed factors during the case the following conditions were noted ¿ the pa was positioned on the patient¿s right side, and the camera was also on the patient¿s right at the foot of the bed.The pa¿s shoulder obstructed the camera¿s line of sight.¿ there was lateral pressure from both the retractor and the soft tissue incision.¿ the tp was obstructing the pathway and was bumped during the procedure.Surgical plan.The surgery was initially planned as a full t6¿t9 procedure; however, the intent was to address t6, t9, and right t8 only.T7 and left t8 required a transpedicular approach to decompress a centrally located herniation.The case was performed as an open procedure using viper prime.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: investigation summary according to the information received, the issue with the following product: 451611001 sn (b)(6).During the procedure, the t9 screw inadvertently entered the t8/t9 disc space.An excessive force warning appeared on the screen during the case.After decompression, the t9 screw was removed and correctly repositioned using velys navigation only.There was no patient harm and no rapid response is required.Investigation summary: the investigation confirmed the described issue.This issue was investigated and reviewed by the system team.The investigation showed that the most probable cause of the reported issue is a use error of not releasing the excessive force on the end effector chain.Log file analysis shows repeated and consistent display of the header indicating excessive force and that the user did not take action to release this force during screw insertion, the investigation concludes that the user did not follow the alerts on screen or as directed.There were no defects found with the system and software.The reporter indicated that there was no negative impact to the patient outcome and no patient harm after the screw was repositioned and the investigation indicates that the system was behaving properly.This issue will be continued to be monitored through complaint trending as part of post market surveillance.Root cause: the investigation showed that the most probable cause of the reported issue is a use error of not releasing the excessive force on the end effector chain.Log file analysis shows repeated and consistent display of the header indicating excessive force and that the user did not take action to release this force during screw insertion, leading to a driver skiving within the disc space.The investigation concludes that the user did not follow the alerts on screen or as directed.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Device history review no manufacturing record evaluation required as no manufacturer or service-related issue found.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VELYS ROBOTIC-ASSIST STATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23779415
Report Number1526439-2025-01711
Device Sequence Number18728398
Product Code OLO
UDI-Device Identifier10705034646008
UDI-Public(01)10705034646008(121)W21316347501
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K233228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451611001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/24/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown